The joy of teaching

A very good friend of mine is a teacher in a local secondary school.

His workload seems to consist of dealing with truancy, pregnancy, frequent police visits, aggressive and violent parents, playground riots, thefts, pupils breaking out of school, former-pupils breaking back into school, family feuds that seem to have gone on for hundreds of years, outrageous government targets, budgets … and occasionally, he manages to do a bit of teaching.

If he weren’t so busy, I’m sure he could do an excellent blog on the insanity of the teaching profession. I’ve seen his workload, and I can understand that if you were up until 2am marking the half-arsed work of little sods who really couldn’t care less, you wouldn’t want to spend any extra time working on a blog.

So until he cottons-on that he could make a few quid if he wrote a book, I’ll be swiping some of his anecdotes.


Can now be used hands-free!

Can now be used hands-free!

One fine day … a year-ten boy is dragged before him. If this boy was being described in a local-paper eulogy, it would be “colourful, lively and known to all the neighbourhood”. In essence: he’s a little bastard. In fact, he’s a little bastard who is on medication to control some of his “moments”.

This particular morning, he and his partner in crime had discovered a paper bag on their way to school, which evidently contained a gentleman’s prescription inadvertently dropped – a packet of pills of the blue-diamond variety. Being an enterprising sort of lad, he had opened the packet, cut-up the silver foil, and handed out these pills to his friends in exchange for an undisclosed sum.

The lad was quite adamant that he had not taken any himself … but then, he had been quite adamant about not being involved with those car windows last week, despite CCTV footage to the contrary.

My friend decides that first duty should be to ring NHS Direct. The conversation goes like this.

“If a child of (insert age) were to take Viagra and (insert name of mood-controlling medication), would the effects be dangerous?”

It turns out that although he really needs to ring the child’s doctor to be certain, it would seem that if the child had taken the Viagra in addition to his usual medication the most he can look forward to is an intense bout of diarrhoea.

And what is my professional friends reaction to this, to that nice lady at NHS Direct?

“Oh, well. At least he’ll have somewhere to hang the roll of lavatory paper.”

Offend a friend:
  • Digg
  • StumbleUpon
  • del.icio.us
  • Facebook
  • Yahoo! Buzz
  • Twitter
  • Google Bookmarks

posted in People by Oddbloke

Follow comments via the RSS Feed | Leave a comment | Trackback URL

Leave Your Comment

 
Powered by Wordpress. Design by Bingo - The Web Design Experts.